### JUNE 2-5, 2019 ● BANFF, ALBERTA ● THE RIMROCK RESORT HOTEL

Day 1 – Sunday, June 2

1:00 p.m. – 6:00 p.m. Registration Open

5:00 p.m. – 7:30 p.m. Welcome Reception

Day 2 - Monday, June 3

7:00 a.m. – 12:00 p.m. Registration Open

7:00 a.m. – 8:00 a.m. Continental Breakfast & Tabletop Visits

8:00 a.m. – 8:15 a.m. Opening Remarks

Samantha Herman, Chair, 2018 - 2019 Canadian Regional Education Committee

8:15 a.m. – 9:15 a.m. Opening Keynote Session: North American Economic Update
Learning Objective: Gain a greater understanding of the economic outlook for Canada and US economies.

Speaker: Dan North, Chief Economist, Euler Hermes North America

<u>Description:</u> The IECA welcomes Dan North to Banff. Mr. North has spoken on multiple occasions to IECA Members in the US and will attend his first Canadian Conference this year. In this session, Mr. North will examine developments in the Canadian Economy, what effects the developments will have on the Canadian energy markets and how the US Economy will play a factor in Canadian economic growth.

1.0 hr CE

9:15 a.m. – 9:30 a.m. Refreshment Break & Tabletop Visits

9:30 a.m. – 10:30 a.m. Digital Communications in the Energy Industry

Learning Objective: Learn about ways to effectively communicate an industry or company message through an online platform.

Speaker: Nicole Forrest, TC Energy Corporation

<u>Description</u>: The rise of social media has changed the way people communicate with each other, creating a digital discussion surrounding energy that can get noisy and impassioned. This session will take a look at how the industry can define its story online and connect more effectively with the public.

1.0 hr CE

10:30 a.m. – 10:45 a.m. Refreshment Break & Tabletop Visits

10:45 a.m. – 11:45 a.m. Egress Issues in Canada's Energy Industry

<u>Learning Objective:</u> Gain a greater understanding of the current challenges in getting Canadian commodities to market.

Speakers: Gene Laverty, Senior Reporter, S&P Global Market Intelligence

### JUNE 2-5, 2019 ● BANFF, ALBERTA ● THE RIMROCK RESORT HOTEL

<u>Description</u>: One of the greatest challenges facing Canadian energy companies today is how to get their products to market. In this session, we will look into the current market access situation in Alberta and the impact on the credit quality of Canadian energy companies if egress issues in Alberta continue.

1.0 hr CE

#### **Optional Afternoon Activities**

12:30 p.m. – 5:30 p.m. Golf Tournament at the Fairmont Banff Springs Golf Course See General Info for more details, separate registration fee applies

**12:30 p.m. – 4:00 p.m.** Guided Float Trip on the Bow River See General Info for more details, separate registration fee applies

### Day 3 - Tuesday, June 4

7:00 a.m. – 5:00 p.m. Registration Open

7:30 a.m. – 8:30 a.m. Continental Breakfast & Tabletop Visits

8:30 a.m. – 9:30 a.m. Opening Keynote Session: Navigating the Uncomfortable Reality of

**Energy and Environment in Canada** 

<u>Learning Objective</u>: To highlight Canada's unique combination of resources, policy and technology and how this could position our country to be the leader in the future energy landscape.

<u>Speaker:</u> **Chris Slubicki**, President, CEO, and Director, Modern Resources Inc.

<u>Description</u>: In recent years, Canada's focus on being a leading environmental citizen has come into apparent conflict with our desire to responsibly provide clean, affordable energy for a growing world that demands a higher standard of living for all. In this talk, Mr. Slubicki will discuss the (at times) uncomfortable reality of energy and the environment in Canada and around the world.

1.0 hr CE

9:30 a.m. - 9:45 a.m. Refreshment Break & Tabletop Visits

9:45 a.m. – 10:45 a.m. Insolvency 101 for Credit Officers

<u>Learning Objective:</u> This seminar will provide an overview of basic bankruptcy, insolvency and creditors' rights options in Canada as well as red flags for credit officers when dealing with counterparties.

Speaker: James Reid, Associate, Blake, Cassels & Graydon LLP

<u>Description:</u> James will discuss the different legal regimes governing insolvent counterparties, expose myths and misunderstandings relating to same and outline practical alternatives available to credit groups in dealing with counterparties in financial distress.

1.0 hr CE

10:45 a.m. – 11:00 a.m. Refreshment Break & Tabletop Visits

### JUNE 2-5, 2019 ● BANFF, ALBERTA ● THE RIMROCK RESORT HOTEL

11:00 a.m. – 12:00 p.m. Cybersecurity

<u>Learning Objective:</u> Learn about new developments in the area of cybersecurity and how it impacts energy companies.

Speakers: Justin Fong, Partner, Deloitte Canada

<u>Description</u>: In an increasingly digital world, the ability to store and maintain sensitive information requires a strong understanding of the threats that can impact an organization. This session will explore the topic of cybersecurity and the potential impact on day to day activities for a credit department within the energy industry.

1.0 hr CE

**12:00 p.m.** – **1:30 p.m.** Lunch Keynote Session: The FISH!™ Philosophy
Learning Objectives: Learn about the four practices of the FISH!™ Philosophy to develop the skills necessary to design a workplace full of inspiration, creativity and innovation.

<u>Speaker:</u> **Geri Chuong**, Learning & Development Specialist, Tervita Corporation

<u>Description</u>: Inspired by a group of fishmongers from Seattle's Pike FISH! Market, learn how to create a culture and workplace that encourage people to flourish and increase productivity. This interactive session will involve participants to use the fun and energy that surrounds FISH!® to create an environment that inspires and engages both ourselves and others.

1.0 hr CE

1:30 p.m. – 1:45 p.m. Refreshment Break & Tabletop Visits

1:45 p.m. – 2:45 p.m. On-Demand Bonds and Letters of Credit

<u>Learning Objectives:</u> To provide attendees a high-level overview of Surety Bonds and Letters of Credit from a legal perspective and then discuss various uses and advantages/disadvantages of each as payment security.

<u>Moderator</u>: Jennan Jessop, Manager, Commodity Credit Risk, Capital Power Corporation

<u>Panelist</u>: Cameron Hughes, Energy Group Lead, Field Law; Michael Doerksen, Research Lawyer, Field Law;

Hardeep Anand, Director, Corporate Trade Finance Sales, Scotiabank; Todd Lines, Senior Director, Energy,

Euler Hermes Energy Canada

<u>Description:</u> A panel discussion relating to various aspects of both On-Demand Bonds and Letters of Credit. 1.0 hr CE

2:45 p.m. – 3:00 p.m. Refreshment Break & Tabletop Visits

3:00 p.m. – 4:00 p.m. Life Cycle of a Credit Analyst

<u>Learning Objectives:</u> Gain insights into employee development based on the experiences, challenges and learnings of Credit professionals.

Moderator: Ender Cheung, Specialist, Credit, Cenovus Energy Inc.

<u>Panelists:</u> **Kevin Latham**, Director, Credit & Market Risk, Inter Pipeline Ltd.; **Matthew Boudreau**, Senior Credit Analyst, Emera Inc.; **Joel Carlton**, Credit Analyst, Cenovus Energy Inc.

# JUNE 2-5, 2019 • BANFF, ALBERTA • THE RIMROCK RESORT HOTEL

<u>Description:</u> Beginning a career in the Energy Credit field comes with unique challenges and learning opportunities. This panel includes individuals with varying levels of experience whom will be discussing challenges encountered and the resultant learnings, differences and similarities to previous roles, opportunities available to young professionals in the Credit industry, and where they see the Energy Credit space evolving. Audience participation is welcomed as our panelists are looking forward to a lively discussion.

1.0 hr CE

5:00 p.m. – 6:00 p.m. Networking Reception

6:00 p.m. – 9:00 p.m. Networking Dinner

## Day 4 - Wednesday, June 5

8:00 a.m. – 10:00 a.m. Registration Open

8:00 a.m. – 8:15 a.m. Closing Remarks

8:15 a.m. – 10:00 a.m. Closing Breakfast Session: Blockchain 101

<u>Learning Objectives:</u> Learn about what blockchain technology is, why there was so much hype behind it, and how it will impact the world of transactions and your business.

<u>Speaker:</u> **Zeke Iribar**, Owner, Lejable Blockchain Services; **Joanne Luu, Senior Litigation Associate**, Burnet, Duckworth & Palmer LLP; **Sylvie Welsh**, Senior Associate, Burnet, Duckworth & Palmer LLP

<u>Description:</u> With the meteoric rise (and fall) in value of Bitcoin, the technology powering this transformative digital currency has stolen the limelight: Blockchain. Join experts from the legal and tech communities to learn about this groundbreaking technology and discover how to sort out reality from hype.

1.5 hrs CE

10:00 a.m. Adjournment